EconPapers    
Economics at your fingertips  
 

The Mask Game with Multiple Populations

Eitan Altman, Mandar Datar, Francesco Pellegrini, Samir Perlaza and Daniel Sadoc Menasché
Additional contact information
Eitan Altman: INRIA Sophia Antipolis – Méditerranée
Mandar Datar: INRIA Sophia Antipolis – Méditerranée
Francesco Pellegrini: University of Avignon
Samir Perlaza: INRIA Sophia Antipolis – Méditerranée
Daniel Sadoc Menasché: Federal University of Rio de Janeiro

Dynamic Games and Applications, 2022, vol. 12, issue 1, No 7, 147-167

Abstract: Abstract Masks save lives. Therefore, while the culture of wearing masks is promoted, it is critical to understand the various aspects of how that culture is adopted. The main contribution of this paper is in the modeling of the mask game. Wearing a mask provides partial protection against epidemics at some cost of comfort. Players can be differentiated according to both their risk state as well as their health state (susceptible, infected and removed). We formulate the problem as a Bayesian game in which players know their own risk state and ignore their own health state and the health and risk states of their counterparts. Using ideas from evolutionary games, we reduce the problem to a one-shot equivalent game and describe the structure of the symmetric equilibria. We prove that the policies adopted by the players at such equilibria admit a threshold structure. More specifically, players wear masks only if their risk state is equal to or bigger than a given threshold.

Keywords: Epidemic diffusion; Multipopulation games; Thinning control (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://link.springer.com/10.1007/s13235-022-00431-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:dyngam:v:12:y:2022:i:1:d:10.1007_s13235-022-00431-5

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/13235

DOI: 10.1007/s13235-022-00431-5

Access Statistics for this article

Dynamic Games and Applications is currently edited by Georges Zaccour

More articles in Dynamic Games and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:dyngam:v:12:y:2022:i:1:d:10.1007_s13235-022-00431-5